Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fat loss in butt and legs
Jul 15, 2005

I am 41 year old Hispanic and very healthy and active. I have been HIV+ for 10 years, my CD4 count has always been between 800 and 1000 and viral load undectable. I am currently taking Videx, Zerit and Sustiva. I have lost fat in my butt and legs. Are any of my drugs contributing to my fat loss? If so, do you have any suggestions for changing medication or adding some kind of supplement to my diet?

Response from Dr. Henry

The Zerit and possibly the Videx could be contributing to the fat loss you describe. I would discuss with your HIV provider whether you could switch off the Zerit to possibly Ziagen (Abacavir) and ? from Videx to perhaps 3TC (abacavir + 3TC available in the US as Epzicom). Uridine supplements are being studied for possibly decreasing/reversing fat loss but data is limited. I cannot confidently recommend any other supplement as being predictably effective at reducing /reversing fat loss. KH



Previous
Holistic Treatment
Next
Pyruvate supplements VS Lipo

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement